MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123810
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 03/20/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x on (b)(6) 2006 and ventralight st on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.It is alleged that the patient had revision surgery on (b)(6) 2014.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x on (b)(6) 2006 and ventralight st on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.It is alleged that the patient had revision surgery on (b)(6) 2014.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2006 - patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with implant of composix e/x (device 1).Per op notes, ¿hernia sac was identified in the infraumbilical region and omentum was reduced.A piece of composix e/x mesh (device 1) was placed into the fascia and sutured.¿ (b)(6) 2013 ¿ patient was diagnosed with symptomatic abdominal scarring thereby underwent revision of scar.Per op notes, ¿the bowel was close to surface and intwined with scar.The border of previously placed mesh (device 1) was encountered.The high degree of scarring around umbilicus was left insitu.On right, scar tissue was transected.¿ (b)(6) 2014 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with excision of composix e/x (device 1) and implant of ventralight st (device 2).Per op notes, ¿previous mesh in the upper midline of abdomen was bulging through the fascia and on all sides, mesh was rolled up and bunched up against the bowel.Adhesions were lysed from the mesh.The old mesh (device 1) was completely excised.Bilateral myocutaneous flaps were created.A ventralight st mesh (device 2) was placed intraperitoneally and secured with sutures.Nonfascia tissue in the midline through which previous mesh protruding was excised.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10193936
Report Number1213643-2020-06174
Device Sequence Number19418537
Product Code FTL
UDI-Device Identifier00801741031212
UDI-Public(01)00801741031212(10)43FQD597
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123810
Device Lot Number43FQD597
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age63 YR
Patient SexFemale